Jump to content

kt1449: New to SA


kt1449

Recommended Posts

Hi all, 

Recently stumbled upon your site while trying to manage withdrawal symptoms. I was put on Lexapro in 2015 after discussing some extreme emotional fluctuations and bouts of anger. Depression runs in my family, so I took the advice of my Dr. and trusted it was in my best interest. While the medication helped stabilize my mood, it also made me feel like I was on the outside looking in. I don't feel like I am fully living my life, and I definitely don't feel like myself. In addition, I have gained about 60 lbs. The medication, in addition to the weight gain, has made me lethargic and made it far more difficult to be involved in my favorite pastimes, playing basketball, football and other sports. 

 

I decided about 3 months ago to stop taking my medication (knowing nothing about the withdrawal). I stopped cold turkey for about a week, before the brain zaps, dizziness, photo sensitivity and nausea got the best of me. Those side effects, however, made me even more determined to clear the drug out of my system. I set up a tapering schedule with my doctor, and finished my final dose about 2 weeks ago. 

 

I am still having side effects, but they are nowhere near as bad as what they were when I stopped cold turkey. I can go several hours with nothing, but then I will have a headache and nausea that will hit me and last several hours. I have been taking multivitamin supplements, along with fish oil, but I don't think either are doing much to help. 

 

I did read online about someone saying that Benadryl helped with their symptoms, so I took that as a last resort, and strangely, it did help temper the symptoms and make them more tolerable. Now, if I am feeling super sick, that is the only thing that helps and makes it so I can finish out a work day. 

 

I don't want to have to rely on benadryl forever though (fighting through the groggies is not as bad as the headache and brain zaps, but still). I have read information about 5-HTP and some other amino acids helping to ease the severity of the symptoms until they clear up, but I don't really know what to believe! 

 

Anyone have any luck with anything? Also, anyone know how the Benadryl works to lessen the symptoms? I haven't been able to find much info on it. I just figured with it being an allergy med, it was relatively safe to get me through the first couple weeks. 

 

Thanks! 

Link to post
  • Moderator Emeritus
ChessieCat

Hi kt, and welcome to SA,

 

Your doctor's tapering method has been much too quick which is why you are experiencing withdrawal symptoms.  The only know way to ease them is to reinstate.  The sooner this is done after stopping the drug the more chance there is of it being successful.  Even though you are only experiencing mild symptoms at the moment they may get worse in the next few months.

 

Please create a drug signature Create Your Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking. Phone Instructions:  Withdrawal History Signature. Please also remember to update it with date and dose whenever make a change so that it remains current. Thank you.

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

How do you talk to a doctor about tapering and withdrawal?

 

Tips for tapering off Lexapro (escitalopram)


What should I expect from my doctor about withdrawal symptoms?

 

If you do decide to reinstate, please let us know and we can suggest a tiny dose which you could try.  We will need your drug history to be able to do this.  Please do not go back on the last dose you were on because your brain will have already made some adjustments and it may be too much.

SA recommends tapering by no more than 10% of the previous dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  These helped me to understand SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own Intro topic where you can ask questions and journal your progress.

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 6 Mar 2021:  Pristiq 0.328 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
  • 7 months later...

kt any update?

We havnt heard from you since last May.

 

 

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy